Alert archive / Mississippi / Flash Flood Warnings in 2025

Flash Flood Warning 2, NWS Jackson, MS

February 12, 20259 counties in Mississippi

NWS Jackson, MS issued this flash flood warning at Feb 12, 2025, 6:01 PM CST for 9 counties in Mississippi. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 12, 2025, 6:01 PM CST (00:01 UTC)
Expired
Feb 12, 2025, 10:00 PM CST
In force
4 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Clarke County, MS, Covington County, MS, Jasper County, MS, Jefferson Davis County, MS, Jones County, MS, Lauderdale County, MS, Newton County, MS, Scott County, MS, Smith County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 80 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 12, 7:30 PM CSTFLASH FLOODStringer, MSRoad washout on County Road 7 near the 1100 block, west of Stringer. Both culverts were washed out and a vehicle has run off the road.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 89 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.0 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2025-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 46 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2025-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
46 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
494 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

157 
WGUS54 KJAN 130001
FFWJAN
MSC023-031-061-065-067-075-101-123-129-130400-
/O.NEW.KJAN.FF.W.0002.250213T0001Z-250213T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
601 PM CST Wed Feb 12 2025

The National Weather Service in Jackson has issued a

* Flash Flood Warning for...
  Southeastern Scott County in central Mississippi...
  Smith County in central Mississippi...
  Clarke County in east central Mississippi...
  Jasper County in east central Mississippi...
  Lauderdale County in east central Mississippi...
  Newton County in east central Mississippi...
  Southern Jefferson Davis County in south central Mississippi...
  Covington County in southeastern Mississippi...
  Jones County in southeastern Mississippi...

* Until 1000 PM CST.

* At 601 PM CST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 4 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Meridian, Laurel, Forest, Ellisville, Newton, Collins, Quitman, 
  Union, Decatur, Bay Springs, Raleigh, Collinsville, Marion, 
  Conehatta, Taylorsville, Nellieburg, Stonewall, Mount Olive, 
  Toomsuba and Sandersville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3178 8965 3205 8966 3257 8931 3257 8840
      3189 8847 3182 8894 3143 8894 3143 8982
      3139 8982 3139 8996

FLASH FLOOD...RADAR INDICATED

$$

EC
1 follow-up statement
591 
WGUS74 KJAN 130108
FFSJAN

Flash Flood Statement
National Weather Service Jackson MS
708 PM CST Wed Feb 12 2025

MSC123-130118-
/O.CAN.KJAN.FF.W.0002.000000T0000Z-250213T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Scott MS-
708 PM CST Wed Feb 12 2025

...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHEASTERN SCOTT COUNTY...

Heavy rain is no longer expected to pose a threat for flash 
flooding. Please continue to heed remaining road closures.

&&

LAT...LON 3256 8893 3257 8840 3189 8847 3182 8894
      3143 8894 3143 8982 3139 8982 3139 8996
      3167 8965

$$

MSC023-031-061-065-067-075-101-129-130400-
/O.CON.KJAN.FF.W.0002.000000T0000Z-250213T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clarke MS-Covington MS-Jasper MS-Jefferson Davis MS-Jones MS-
Lauderdale MS-Newton MS-Smith MS-
708 PM CST Wed Feb 12 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 10 PM CST THIS 
EVENING FOR SOUTHEASTERN SMITH, CLARKE, JASPER, LAUDERDALE, 
SOUTHEASTERN NEWTON, SOUTHEASTERN JEFFERSON DAVIS, COVINGTON AND 
JONES COUNTIES...

At 708 PM CST, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 1 and 4 inches of rain have 
fallen. Additional rainfall amounts of 1 to 2 inches are possible in 
the warned area. Flash flooding is ongoing or expected to begin 
shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Meridian, Laurel, Ellisville, Collins, Quitman, Bay Springs, 
  Collinsville, Marion, Taylorsville, Nellieburg, Stonewall, 
  Toomsuba, Sandersville, Heidelberg, Meridian Station, Hickory, 
  Enterprise, Shubuta, Soso and Lauderdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3256 8893 3257 8840 3189 8847 3182 8894
      3143 8894 3143 8982 3139 8982 3139 8996
      3167 8965

FLASH FLOOD...RADAR INDICATED

$$

EC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Feb 12, 5:51 PM CST, 10 minutes earlier.

Area forecast discussion, Feb 12, 5:51 PM CST, 10 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
551 PM CST Wed Feb 12 2025

...New AVIATION...

.DISCUSSION...
Issued at 204 PM CST Wed Feb 12 2025

Tonight:

Storms exit the area late this evening from west to east with
cooler air moving in behind. This will result in a night with lows
across the area in the 30s for most north of I-20 and 40s to the
south. Freezing temperatures are possible in southeast Arkansas.

Through mid week next week:

Otherwise, ongoing forecast thinking remains unchanged and the
previous extended forecast is attached below, with the next storm
threat anticipated on Saturday when a significant severe weather
event is possible. An "Enhanced" (3 out of 5) risk for severe
weather remains valid for much of the area on Saturday. /86/

Previous Discussion:

Thursday through Tuesday:

Surface ridging will provide a brief break from the rainfall
Thursday and Friday as it traverses over the central CONUS.
Southerly flow will help Gulf moisture return to the region and
bring afternoon temps to the lower 70s to near 80 degrees by
Saturday.

Although warm temps are expected Saturday, rain will also return
as well as an upper-lvl trough progresses east, pushing a cold
front into the area. With mid-60 dewpoints, sufficient shear and
instability in place, strong to severe storms will be possible.
Continue to check back for updates as this system is several days
away. Depending on rainfall amounts from the next couple of days,
flooding could be possible with this system as soils will be
saturated and additional 1-2 inches of rain will be likely from
this system.

Post frontal passage will bring a cooler start to the new week.
Afternoon highs will range from the upper 40s in the northwest to
lower 60s in the southeast and overnight lows are expected to drop
to the upper 20s and lower 30s. Cold overnight lows could lead to
a widespread freeze Monday and Tuesday morning. /SW/

&&

.AVIATION...
(00Z TAFS)
Issued at 542 PM CST Wed Feb 12 2025

A mix of conditions were observed at 2330Z with VFR conds still
over se MS but SHRA/TSRAs will move across se MS through 03Z. The
back edge of the SHRA/TSRA has cleared HEZ-GLH-GWO. Otherwise,
IFR/LIFR conds are expected to prevail through 09Z. After 09Z
cigs wl gradually improve to MVFR from the west but wl take until
after 21Z to become VFR areawide. A gusty s-se wind to 20kts wl
shift to the nw and be gusty 20-22kts tonight as a cold front
moves across the region. This gusty nw wind will continue Thu
before subsiding by the end of the TAF period. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       40  51  35  62 / 100   0   0  10
Meridian      43  55  33  61 / 100   0   0  10
Vicksburg     39  49  35  60 /  50   0   0  10
Hattiesburg   48  61  38  66 / 100   0   0  20
Natchez       42  52  38  63 /  50   0   0  20
Greenville    34  44  31  54 /  20   0   0  10
Greenwood     36  47  32  58 /  70   0   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flood Watch until 8 PM CST this evening for MSZ028>033-037>039-
     043>046-048>057-059-060.

LA...None.
AR...None.
&&

/LP/22

In the hours before

Local storm report, Feb 12, 1:25 PM CST, 4 hours 36 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
125 PM CST Wed Feb 12 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1214 PM     Flood            6 ENE Huntsville        33.38N 89.36W
02/12/2025                   Choctaw            MS   Trained Spotter

            Creek swelling resulted in high water road
            closure along Henderson road.

&&

LDP
Special weather statement, Feb 12, 3:05 PM CST, 2 hours 56 minutes before
Special Weather Statement
National Weather Service Jackson MS
305 PM CST Wed Feb 12 2025

MSZ049-055-056-122200-
Smith MS-Rankin MS-Simpson MS-
305 PM CST Wed Feb 12 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN RANKIN...
NORTHEASTERN SIMPSON AND NORTHWESTERN SMITH COUNTIES THROUGH 400 PM
CST...

At 305 PM CST, Doppler radar was tracking a strong thunderstorm over
D'Lo, or over Mendenhall, moving northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Johns, Cato, and Puckett around 310 PM CST.
  White Oak around 315 PM CST.
  Polkville around 325 PM CST.
  Burns around 335 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 PM CST for central
Mississippi.

&&

LAT...LON 3189 8994 3198 9003 3223 8982 3223 8973
      3222 8973 3222 8939
TIME...MOT...LOC 2105Z 226DEG 33KT 3198 8992

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

86
Special weather statement, Feb 12, 3:19 PM CST, 2 hours 42 minutes before
Special Weather Statement
National Weather Service Jackson MS
319 PM CST Wed Feb 12 2025

LAZ023>026-MSZ053-059>061-122215-
Tensas LA-Catahoula LA-Concordia LA-Franklin LA-Adams MS-
Jefferson MS-Franklin MS-Claiborne MS-
319 PM CST Wed Feb 12 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN TENSAS...CONCORDIA...
CENTRAL CATAHOULA AND SOUTHEASTERN FRANKLIN PARISHES...SOUTHERN
CLAIBORNE...JEFFERSON...WESTERN FRANKLIN AND ADAMS COUNTIES THROUGH
415 PM CST...

At 318 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Cooter Point to near Acme. Movement was
east at 45 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Strong thunderstorms will be near...
  Deer Park, Natchez, Clayton, Slocum, Helena, Lee Bayou,
  Ridgecrest, Ferriday, Spokane, and Cooter Point around 325 PM CST.
  Vidalia and Waterproof around 330 PM CST.
  Lake Bruin, Sibley, and St. Joseph around 340 PM CST.
  Church Hill around 345 PM CST.
  Kingston, Stanton, and Alcorn State around 350 PM CST.
  Cranfield and Stampley around 355 PM CST.
  Fayette, Lorman, and Port Gibson around 400 PM CST.
  Hamburg and Mcnair around 405 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 800 PM CST for northeastern
Louisiana...and southwestern Mississippi. A Tornado Watch also
remains in effect until 1000 PM CST for northeastern Louisiana...and
southwestern Mississippi.

&&

LAT...LON 3196 9181 3205 9076 3136 9099 3133 9113
      3137 9122 3137 9127 3132 9147 3130 9147
      3126 9183 3126 9185 3129 9189 3130 9193
      3127 9195 3125 9194 3125 9198
TIME...MOT...LOC 2118Z 261DEG 38KT 3191 9157 3130 9178

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

CR
Local storm report, Feb 12, 3:42 PM CST, 2 hours 19 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
342 PM CST Wed Feb 12 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     Tstm Wnd Dmg     1 WNW Meadville         31.48N 90.91W
02/12/2025                   Franklin           MS   Emergency Mngr

            Trees and powerline down off of McNair Rd.

&&

DB
Local storm report, Feb 12, 5:18 PM CST, 43 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
518 PM CST Wed Feb 12 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     Tstm Wnd Dmg     2 W Brookhaven          31.58N 90.47W
02/12/2025                   Lincoln            MS   Emergency Mngr

            Couple of trees down west of Brookhaven.

&&

DB
Local storm report, Feb 12, 5:23 PM CST, 38 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
523 PM CST Wed Feb 12 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     Tornado          3 ENE Columbia          31.27N 89.78W
02/12/2025                   Marion             MS   Emergency Mngr

            Lakeview subdivision has damage and trees
            down. A couple of homes in the area as well
            as businesses received damage.

&&

DB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 6:35 PM CSTTornado WarningJANClarke, Jasper, Jones55 min
Feb 12, 6:46 PM CSTSevere Thunderstorm WarningJANCovington, Forrest, Jefferson Davis, Jones, Lamar, Marion74 min
Feb 12, 7:09 PM CSTTornado WarningJANClarke51 min
Feb 12, 7:59 PM CSTRiver Flood WarningJANSimpson37 hr
Feb 12, 8:28 PM CSTRiver Flood WarningJANCarroll, Leflore38 hr
Feb 13, 10:14 AM CSTRiver Flood WarningJANMarion21 days
Feb 13, 10:54 AM CSTRiver Flood WarningJANSunflower7 days
Feb 13, 11:32 AM CSTRiver Flood AdvisoryJANAdams, Wilkinson11 days

Nearby

Flash Flood Warnings in Mississippi, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.